Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 276, NWS Austin/San Antonio, TX

November 24, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 24, 2007, 4:43 AM CST for Bexar County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2007, 4:43 AM CST (10:43 UTC)
Expired
Nov 24, 2007, 5:02 AM CST
In force
19 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
800 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 241043
SVREWX
TXC029-241115-
/O.NEW.KEWX.SV.W.0276.071124T1043Z-071124T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 AM CST SAT NOV 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEXAR COUNTY...

* UNTIL 515 AM CST.

* AT 436 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR ELMENDORF...OR ABOUT 13 MILES NORTHWEST OF
  FLORESVILLE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF CHINA GROVE BY 455 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2944 9833 2939 9819 2913 9841 2925 9843
TIME...MOT...LOC 1043Z 220DEG 22KT 2927 9831

$$
2 follow-up statements
000 
WWUS54 KEWX 241055
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CST SAT NOV 24 2007

TXC029-241115-
/O.CON.KEWX.SV.W.0276.000000T0000Z-071124T1115Z/
BEXAR TX-
454 AM CST SAT NOV 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR BEXAR COUNTY...

AT 448 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR CALAVERAS LAKE...OR ABOUT 13 MILES NORTHWEST OF
FLORESVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONE OAK AND SAYERS BY 500 AM CST...
  ADKINS BY 505 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2944 9833 2939 9819 2913 9841 2925 9843
TIME...MOT...LOC 1054Z 220DEG 22KT 2932 9826

$$
000 
WWUS54 KEWX 241102
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST SAT NOV 24 2007

TXC029-241111-
/O.CAN.KEWX.SV.W.0276.000000T0000Z-071124T1115Z/
BEXAR TX-
501 AM CST SAT NOV 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY IS CANCELLED...

AT 503 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
STORM THAT PROMPTED THE WARNING HAD DECREASED IN INTENSITY AND WAS 
NO LONGER SEVERE. 

LAT...LON 2944 9833 2939 9819 2913 9841 2925 9843
TIME...MOT...LOC 1101Z 220DEG 22KT 2935 9823

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 11:31 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Nov 23, 11:31 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CST FRI NOV 23 2007

.AVIATION...
ISENTROPIC LIFT WILL INCREASE TONIGHT LEADING TO RA BECOMING MORE
WIDESPREAD WITH A LOWERING OF CIGS/VSBYS FROM MVFR TO IFR BY 12Z.
AFTER 18Z, ISENTROPIC LIFT WILL WEAKEN WITH A SLIGHT IMPROVEMENT
IN CIGS/VSBYS. N TO NE WINDS 5 TO 10 KTS WILL INCREASE TO 10 TO 15
KTS WITH OCNL GUSTS TO 25 KTS AFTER 12Z, EXCEPT OVER THE EDWARDS
PLATEAU AND RIO GRANDE PLAINS WHERE ELY WINDS 10 TO 15 KTS WILL
DECREASE TO LESS THAN 10 KTS AFTER 10Z, THEN BECOME NLY AFTER 14Z.

&&

.ATTENTION AVIATION INTERESTS...
THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER
NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED
AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER
SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR
AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND
THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW
TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO.

&&

.PREV DISCUSSION... /ISSUED 847 PM CST FRI NOV 23 2007/

UPDATE...
WEAK RADAR RETURNS WERE DEPICTED OVER NORTHEAST MEXICO MOVING
EASTWARD. SOUTHERLY FLOW ABOVE THE BOUNDARY LAYER WILL LEAD TO
WARMING AND MOISTENING OF THE AIRMASS ABOVE 850 MB. ISENTROPIC
UPGLIDE OVERNIGHT WILL LEAD TO WIDESPREAD LIGHT RAIN DEVELOPING
AFTER 06Z. ELEVATED CONVECTION...WHICH WILL RESULT IN EMBEDDED
TSTMS...IS ALSO POSSIBLE OVERNIGHT AS A WEAK DISTURBANCE EJECTS
EASTWARD ACROSS SOUTH TEXAS. GRIDS AND TEXT PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 547 PM CST FRI NOV 23 2007/

AVIATION...
WEAK ISENTROPIC LIFT WILL INCREASE TONIGHT LEADING TO LOWERING OF
CIGS FROM MVFR TO IFR BY 12Z AS AIRMASS MOISTENS FROM THE TOP DOWN
WITH -RA DEVELOPING BY 05 AND BECOMING WIDESPREAD BY 10Z. NE TO E
WINDS 5 TO 10 KTS WILL BECOME N TO NE 5 TO 15 KTS AFTER 10Z.

PREV DISCUSSION... /ISSUED 255 PM CST FRI NOV 23 2007/

DISCUSSION...
THE UPCOMING WINTER WEATHER PROGNOSIS WILL ALL BE DEPENDENT ON
THE TRACK OF THE UPPER LOW AND TEMPERATURES IN THE LOWEST LAYER. THE
CURRENT BLEND OF ALL TRACKS HAS THE UPPER LOW PASSING CLOSE TO OR
THROUGH VAL VERDE COUNTY EARLY SUNDAY MORNING THEN EJECTING
NORTHEAST SUNDAY AFTERNOON. TEMPS WILL BE CLOSE TO THE FREEZING
MARK BUT STILL ABOVE 32 DEGREES. WILL HAVE TO GET ANOTHER SURGE
OF COLD AIR INTO THE HILL COUNTRY TO LOWER DEWPOINTS BEFORE WE CAN
SAY FOR CERTAIN THAT TEMPS WILL FALL TO 32 DEGREES SUNDAY
MORNING FROM EVAPORATIVE COOLING. BUT THERE WILL BE A MIX BAG OF
RAIN SLEET AND SNOW OVER THE EDWARDS PLATEAU AND SECTIONS OF THE
HILL COUNTRY NORTH OF A LINE FROM LAKE AMISTAD TO LEAKEY TO LLANO.
THE LIKELIHOOD OF SNOW OCCURRING LOOKS BEST FOR VAL VERDE COUNTY.
UNTIL THEN COOL NORTHEAST WINDS AND OVERRUNNING CLOUDINESS WILL
PERSIST THROUGH MOST OF SUNDAY. A STRONG SHORTWAVE TROUGH WILL
MOVE OVER TEXAS TONIGHT, GENERATING WIDESPREAD RAIN AND ISOLATED
THUNDERSTORMS. RAINFALL AMOUNTS COULD REACH ONE INCH OVER THE
EASTERN COUNTIES BY SUNSET SATURDAY. RAINFALL WILL CONTINUE TO
VARY FROM LIGHT TO HEAVY AS THE DEVELOPING UPPER LEVEL STORM
SYSTEM KEEPS AMPLE MOISTURE STREAMING OVER A WAVE IN THE NEARBY
GULF WATERS.

WHEN THE UPPER LOW EJECTS OUT OF TEXAS SUNDAY EVENING, THE CLOUDS WILL
EXIT ALSO. THEN A CHANCE FOR FREEZING TEMPS WILL OCCUR OVER THE
HILL COUNTRY DUE TO RADIATIVE COOLING. MAX TEMPERATURES WILL
GRADUALLY RETURN TO NORMAL FOR THE WORK WEEK. ANOTHER LOW IS
EXPECTED TO DIG SOUTH TO THE BAJA REGION TOWARD THE WEEKEND WHILE
ANOTHER COLD AIRMASS SPILLS SOUTH THROUGH THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              40  44  39  47  39 /  70  90  90  90  10
AUSTIN BERGSTROM INTL AIRPORT  40  44  40  48  34 /  70  90  90  90  10
DEL RIO INTL AIRPORT           43  49  38  55  39 /  30  90  90  90  -
SAN ANTONIO INTL AIRPORT       43  46  40  50  39 /  70  90  90  90  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/04
Hazardous weather outlook, Nov 23, 2:54 PM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CST FRI NOV 23 2007

TXZ171-172-183>186-188-242100-
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-
254 PM CST FRI NOV 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH THREE...SATURDAY THROUGH SUNDAY...

THERE IS A CHANCE OF COLD RAIN SATURDAY THROUGH SUNDAY.
A BRIEF MIX OF RAIN...SLEET AND SNOW WILL BECOME POSSIBLE LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING ACROSS THE EDWARDS PLATEAU
AND WESTERN HILL COUNTRY. NO SIGNIFICANT ACCUMULATIONS OF SNOW OR
SLEET ARE EXPECTED AT THIS TIME. THE POTENTIAL FOR THE SLEET AND
SNOW MIXTURE WILL BE MAINLY NORTH AND WEST OF A COMSTOCK TO
ROCKSPINGS TO HARPER LINE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ173-187-189>194-202>209-217>225-228-242100-
WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-
UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-
ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
254 PM CST FRI NOV 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH THREE...SATURDAY THROUGH SUNDAY...

THERE IS A CHANCE OF COLD RAIN SATURDAY THROUGH SUNDAY.  RAIN
MAY BRIEFLY BE MIXED WITH SLEET LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 8:02 AM CSTWinter Weather AdvisoryEWXEdwards, Gillespie, Kerr, Kinney, Real, Val Verde20 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.